Alert archive / North Carolina / Wind Advisories in 2006
Wind Advisory 4, NWS Raleigh, NC
NWS Raleigh, NC issued this wind advisory at Nov 21, 2006, 9:12 PM EST for 31 counties in North Carolina. It was in force for 22 hr.
The area
The counties it named.
The facts
- Issued
- Nov 21, 2006, 9:12 PM EST (02:12 UTC)
- Expired
- Nov 22, 2006, 7:00 PM EST
- In force
- 22 hr
- Issued by
- NWS Raleigh, NC
All 31 counties
Alamance County, NC, Anson County, NC, Chatham County, NC, Cumberland County, NC, Davidson County, NC, Durham County, NC, Edgecombe County, NC, Forsyth County, NC, Franklin County, NC, Granville County, NC, Guilford County, NC, Halifax County, NC, Harnett County, NC, Hoke County, NC, Johnston County, NC, Lee County, NC, Montgomery County, NC, Moore County, NC, Nash County, NC, Orange County, NC, Person County, NC, Randolph County, NC, Richmond County, NC, Sampson County, NC, Scotland County, NC, Stanly County, NC, Vance County, NC, Wake County, NC, Warren County, NC, Wayne County, NC, Wilson County, NC
The radar
The Raleigh/Durham radar (KRAX), 45 km from the middle of the area, began a volume at 02:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 00:00Z, 2.2 hours before the alert went out and 93 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1 J/kg
- Mixed-layer CIN
- 0 J/kg
- Mixed-layer LCL
- 534 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 286 m²/s²
- 0-3 km storm-relative helicity
- 531 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS72 KRAH 220212 NPWRAH URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE RALEIGH NC 912 PM EST TUE NOV 21 2006 ...WIND ADVISORY IS IN EFFECT UNTIL 7 PM EST WEDNESDAY... NCZ007>011-021>028-038>043-073>078-083>086-088-089-221030- /O.NEW.KRAH.WI.Y.0004.061122T0212Z-061123T0000Z/ PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-FORSYTH-GUILFORD-ALAMANCE- ORANGE-DURHAM-FRANKLIN-NASH-EDGECOMBE-DAVIDSON-RANDOLPH-CHATHAM- WAKE-JOHNSTON-WILSON-STANLY-MONTGOMERY-MOORE-LEE-HARNETT-WAYNE- ANSON-RICHMOND-SCOTLAND-HOKE-CUMBERLAND-SAMPSON- INCLUDING THE CITIES OF...ROXBORO...OXFORD...HENDERSON... WARRENTON...ROANOKE RAPIDS...WINSTON-SALEM...GREENSBORO... HIGH POINT...BURLINGTON...CHAPEL HILL...DURHAM...LOUISBURG... NASHVILLE...ROCKY MOUNT...LEXINGTON...ASHEBORO...PITTSBORO... RALEIGH...SMITHFIELD...WILSON...ALBEMARLE...TROY... SOUTHERN PINES...SANFORD...LILLINGTON...GOLDSBORO...WADESBORO... ROCKINGHAM...LAURINBURG...RAEFORD...FAYETTEVILLE...CLINTON 912 PM EST TUE NOV 21 2006 ...WIND ADVISORY IN EFFECT UNTIL 7 PM EST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 7 PM EST WEDNESDAY. THE COMBINATION OF A STRONG LOW PRESSURE SYSTEM JUST OFF THE SOUTHEAST COAST... AND AN AREA OF HIGH PRESSURE TO OUR NORTHWEST... WILL CONTINUE TO PRODUCE BLUSTERY NORTHEAST WINDS OVER CENTRAL NORTH CAROLINA. SUSTAINED WINDS OF 20 TO 30 MPH... WITH OCCASIONAL GUSTS AS HIGH AS 40 TO 50 MPH... CAN BE EXPECTED TONIGHT THROUGH WEDNESDAY. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES... AND DRIVERS SHOULD USE EXTRA CAUTION. ALSO... SHALLOW ROOTED TREES IN THE SATURATED SOILS MAY BE WEAKENINED OR TOPPLED BY THE STRONG WINDS. $$ GIH/PWB
1 follow-up statement
000 WWUS72 KRAH 220932 NPWRAH URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE RALEIGH NC 432 AM EST WED NOV 22 2006 ...A WIND ADVISORY CONTINUES IN EFFECT FOR ALL OF CENTRAL NORTH CAROLINA UNTIL 7 PM EST THIS EVENING... NCZ007>011-021>028-038>043-073>078-083>086-088-089-221745- /O.CON.KRAH.WI.Y.0004.000000T0000Z-061123T0000Z/ PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-FORSYTH-GUILFORD-ALAMANCE- ORANGE-DURHAM-FRANKLIN-NASH-EDGECOMBE-DAVIDSON-RANDOLPH-CHATHAM- WAKE-JOHNSTON-WILSON-STANLY-MONTGOMERY-MOORE-LEE-HARNETT-WAYNE- ANSON-RICHMOND-SCOTLAND-HOKE-CUMBERLAND-SAMPSON- INCLUDING THE CITIES OF...ROXBORO...OXFORD...HENDERSON... WARRENTON...ROANOKE RAPIDS...WINSTON-SALEM...GREENSBORO... HIGH POINT...BURLINGTON...CHAPEL HILL...DURHAM...LOUISBURG... NASHVILLE...ROCKY MOUNT...LEXINGTON...ASHEBORO...PITTSBORO... RALEIGH...SMITHFIELD...WILSON...ALBEMARLE...TROY... SOUTHERN PINES...SANFORD...LILLINGTON...GOLDSBORO...WADESBORO... ROCKINGHAM...LAURINBURG...RAEFORD...FAYETTEVILLE...CLINTON 432 AM EST WED NOV 22 2006 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST THIS EVENING. THE COMBINATION OF A STRONG LOW PRESSURE SYSTEM JUST OFF THE SOUTHEAST COAST... AND AN AREA OF HIGH PRESSURE TO OUR NORTHWEST... WILL CONTINUE TO PRODUCE STRONG NORTHEAST WINDS OVER CENTRAL NORTH CAROLINA. SUSTAINED WINDS OF 20 TO OCCASIONAL 30 MPH... WITH GUSTS AS HIGH AS 47 MPH... CAN BE EXPECTED TODAY. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES... AND DRIVERS SHOULD USE EXTRA CAUTION. ALSO... SHALLOW ROOTED TREES IN THE WELL SATURATED SOILS MAY BE WEAKENED OR TOPPLED BY THE STRONG WINDS. STAY TUNED TO NOAA WEATHER RADIO ALL HAZARDS OR OTHER LOCAL MEDIA FOR THE LATEST UPDATES. $$ RA
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Raleigh, NC wrote its last area forecast discussion before this wind advisory went out at Nov 21, 8:34 PM EST, 38 minutes earlier.
Area forecast discussion, Nov 21, 8:34 PM EST, 38 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RALEIGH NC 834 PM EST TUE NOV 21 2006 ...THIS UPDATE WILL EXPAND THE FLOOD WATCH TO INCLUDE ALL OF CENTRAL NC THROUGH 700 PM WEDNESDAY... AND ISSUE A WIND ADVISORY FOR ALL ZONES THROUGH 700 PM WEDNESDAY... .SYNOPSIS AND SHORT TERM UPDATE... THE WATER VAPOR IMAGERY INDICATED A STRONG UPPER LOW CENTER LOCATED JUST OFF THE GA COAST AT 00Z/22 NOVEMBER. THE SURFACE LOW (1006 MB) WAS ABOUT 100 MILES EAST OF CHS. THERE WAS A STRONG VORTICITY MAXIMUM SEEN ROTATING TO THE NORTHWEST AROUND THE NE SIDE OF THE UPPER LOW CENTER... TOWARD THE SC COAST. THERE WAS ALSO A WELL DEFINED PLUME OF DEEP MOISTURE SURGING ONSHORE ALONG THE SE NC COAST... WHICH WAS DIRECTED INLAND TOWARD THE TRIANGLE AND TRIAD AREAS OF THE PIEDMONT. RADAR HAS BEEN SHOWING BANDED PRECIPITATION WITH EMBEDDED LOW TOPPED THUNDERSTORMS REALLY FOCUSING FROM THE OFF THE GULF STREAM NORTHWEST INTO THE JACKSONVILLE/ONSLOW COUNTY REGION... THEN ON INLAND AND NORTHWESTWARD THROUGH THE KINSTON... GOLDSBORO... SMITHFIELD... RALEIGH/DURHAM AREAS... THEN ON INTO THE TRIAD REGION. WHILE THE HEAVIEST RAINFALL WAS OCCURRING VERY NEAR THE COAST... MODERATE TO OCCASIONALLY HEAVY RAIN WAS OCCURRING WITH THIS BAND FARTHER INLAND. HOURLY RAINFALL RATES HAVE BEEN IN THE 0.5 TO 0.7 INCH RANGE IN THE WAYNE COUNTY/GOLDSBORO AREA... DECREASING TO AROUND 0.4 INCH/HOUR RATES OVER JOHNSTON/WAKE COUNTIES/RALEIGH... AND 0.25 INCH/HOUR OVER GUILFORD COUNTY/GREENSBORO. AS THIS BAND CONTINUES TO ROTATE NW OVER THE CENTRAL COASTAL PLAIN INTO THE EASTERN PIEDMONT... AND WESTWARD THROUGH THE PIEDMONT TRIAD REGION... EXPECT TO SEE SOME FLOODING PROBLEMS BEGIN BEFORE 1200 AM. THE 3-6 HOUR FFG VALUES ARE 1.5 TO 2.0 INCH RANGE FOR MUCH OF THE URBAN CORRIDOR EXTENDING FROM GOLDSBORO TO SMITHFIELD TO RALEIGH TO BURLINGTON TO GREENSBORO. THE 12 HOUR FFG VALUES ARE IN THE 2.25 TO 2.50 INCH RANGE. GIVEN THE CURRENT RADAR AND SATELLITE TRENDS... WE SHOULD BEGIN TO SEE SOME URBAN AND SMALL STREAM FLOODING IN THE NEXT FEW HOURS. IF THESE RAIN BANDS PERSIST AND TRAIN OVER THE SAME AREAS OVERNIGHT... A MORE SERIOUS FLOOD THREAT WILL BE POSSIBLE. IN ADDITION... MOST OF CENTRAL NC HAS EXPERIENCED DOUBLE TO TRIPLE THE NORMAL NOVEMBER 1-22 RAINFALL BEFORE THIS EVENT BEGAN. THEREFORE... WE WILL EXPAND THE FLOOD WATCH TO ENCOMPASS OFF OF CENTRAL NC THROUGH WEDNESDAY. STORM TOTAL RAINFALL AMOUNTS OF 2 TO 4 INCHES ARE LIKELY WITH LOCALLY 5 INCHES OVER CENTRAL NC... WITH THE HEAVIEST AMOUNTS EXPECTED OVER THE COASTAL PLAIN INTO THE EASTERN PIEDMONT. AS FAR AS THE STRONG WIND... THE COASTAL LOW IS EXPECTED TO INTENSIFY OVERNIGHT AS IT MOVES SLOWLY NNE ALONG THE SC COAST. A 1035 MB SURFACE HIGH CENTERED OVER NEW YORK STATE WILL COMBINE WITH THE STRENGTHENING LOW TO CONTINUE A TIGHTENING OF THE PRESSURE GRADIENT OVER CENTRAL NC OVERNIGHT. AS OF MID EVENING... SUSTAINED WINDS OF 20 TO 30 MPH WITH GUSTS TO BETWEEN 35 AND 41 MPH HAVE BEEN COMMON. THESE WINDS WILL CONTINUE OVERNIGHT WITH THE POTENTIAL FOR SLIGHTLY HIGHER GUSTS. THE GSO RAOB INDICATED 45 KNOTS AT 1800 FEET. DUE TO THE WET SOILS AND EXPECTED STRONG WINDS... WILL ISSUE A WIND ADVISORY FOR ALL ZONES FOR TONIGHT THROUGH WEDNESDAY. -PWB && .PREV DISCUSSION... (ISSUED 517 PM EST TUE NOV 21 2006) SHORT TERM /REST OF TONIGHT/... THE LATEST RADAR TRENDS INDICATE RAIN HAS OVERSPREAD ALL OF CENTRAL NC... WITH THE LEADING EDGE HAVING REACHED THROUGH FORSYTH AND DAVIDSON COUNTIES. A LITTLE SLEET AND SNOW MIXED WITH THE RAIN AT THE PRECIPITATION ONSET EARLIER HAS BEEN ELIMINATED BY THE STRONG WARMING AT 5K FEET (SEE THE 18Z GSO ROAB) COURTESY OF THE 40 TO 50 KNOT EASTERLY JET OFF THE ATLANTIC. REGARDLESS TEMPS WERE IN THE UPPER 30S AND LOWER 40S WITH WET BULB TEMPS ABOVE 32.0 PRECLUDING ANY PROBLEMS. RAIN CONTINUES TO DEVELOP AND OVERSPREAD THE STATE FROM THE EAST AND SOUTHEAST. HOURLY RAINFALL RATES CONTINUE TO INCREASE WITH AS MUCH AS 0.2 TO 0.3 EXTENDING NORTHWEST FROM THE SOUTHERN COASTAL PLAIN THROUGH THE SOUTHERN PIEDMONT... WITH LESS THAN 0.1 HOURLY RATES ELSEWHERE. THIS TREND SHOULD CONTINUE WITH EXPANSION OF THE OCCASIONAL MODERATE RAINFALL IN THE NEXT FEW HOURS. WILL UPDATE ALL POPS TONIGHT TO 100. QPF WILL BE UPDATED FOR THE OVERNIGHT PERIOD. LATEST DATA SUGGESTS 1 TO 1.5 INCHES OVERNIGHT... WITH LOCAL 2 INCH TOTALS POSSIBLE IN THE FLOOD WATCH AREA. LESSER TOTALS OF 0.25 TO 0.50 EXPECTED OVER THE FAR NW PIEDMONT. STORM TOTALS OF 3-5 INCHES WILL BE LIKELY SE... WITH AMOUNTS TAPERING INLAND TO 1-3 INCHES... EXCEPT LESS THAN 1 INCH IN THE FAR NW PIEDMONT TRIAD REGION. THESE RAINS WILL LIKELY CREATE RIVER FLOODING ESPECIALLY ALONG THE TAR... NEUSE... CAPE FEAR... AND ROANOKE BEGINNING WEDNESDAY. WITH FLASH FLOOD GUIDANCE VALUES IN THE 12 TO 24 HOUR RANGE RUNNING AS LOW AS 2 TO 2.5 INCHES FOR MUCH OF THE RALEIGH/DURHAM AREA... THE FLOOD WATCH MAY HAVE TO BE EXPANDED TO INCLUDE THE NORTHEAST PIEDMONT IN LATER UPDATES. AS FOR WINDS... SUSTAINED NE WINDS OF 18 TO 25 MPH... WITH GUSTS TO 35 TO 42 MPH HAVE BEEN COMMON SINCE 200 PM. AS THE COASTAL LOW DEEPENS OVERNIGHT... AND THE PARENT HIGH PRESSURE TO THE NORTH STRENGTHENS... WINDS WILL INCREASE DUE TO THE INCREASING PRESSURE GRADIENT DIRECTED ACROSS NC. FORECASTS WILL BE UPDATED TO INCREASE WIND SPEEDS. EXPECTED SUSTAINED WINDS OF 20 TO 25 MPH WITH GUSTS TO 45 MPH. THIS IS JUST UNDER THE THRESHOLD FOR WIND ADVISORY CRITERIA... SUSTAINED WINDS OF 30 MPH OR GUSTS TO 46 MPH OR GREATER. A STRONGLY WORDED SPECIAL STATEMENT HAS BEEN ISSUED FOR THESE WINDS. REMEMBER... SINCE EARLY NOVEMBER... RAINFALL EXCEEDING 200 PERCENT OF NORMAL OVER CENTRAL NC HAS ALREADY OCCURRED. SOILS ARE WET. ADDITIONAL RAINS WILL FURTHER SATURATE THE SOIL. SOME TREES WILL COME DOWN WITH THESE EXPECTED WINDS TONIGHT AND WEDNESDAY. UPDATED GRIDDED FORECASTS AND TEXT ZONES WILL BE SENT SHORTLY. -PWB PREV DISCUSSION... (ISSUED 250 PM EST TUE NOV 21 2006) SHORT TERM /TONIGHT THROUGH FRIDAY/... TONIGHT...INTENSE LOW PRESSURE CHURNS OFF THE GA-SC COAST PRODUCING A BROAD CONVERGENT FLOW OFF THE ATLANTIC INTO CENTRAL NC. THE VERTICALLY STACKED SYSTEM WILL ASSUME ALMOST STEADY STATE BLUSTERY WET CONDITIONS OVER THE AREA. IN ADDITION...PW VALUES APPROACHING 1.5 INCHES WILL MAKE THE SYSTEM AN EFFICIENT RAIN PRODUCER. BEST LOW LEVEL CONFLUENCE COUPLED WITH STRENGTHENING UPPER DIVERGENCE IS CENTERED OVER THE COASTAL PLAIN AND SANDHILLS TONIGHT THROUGH WED. WHILE NOT EXPECTING EXCESSIVE RAINFALL IN A SHORT TIME FRAME (AKA FLASH FLOOD)...NEARLY SATURATED TOP SOIL ALONG COUPLED WITH MAIN STEM RIVERS RUNNING QUITE HIGH AND THE LENGTH OF THE EVENT WILL CREATE SUFFICIENT RUN-OFF...POSSIBLY RESULTING IN FLOODING OF CREEKS AND STREAMS. THUS...WILL GO WITH A FLOOD WATCH FOR MUCH OF THE COASTAL PLAIN AND SECTIONS OF THE SANDHILLS TONIGHT AND WED. WHILE BEST BANDING OF PRECIP EXPECTED IN THE SOUTHERN COASTAL PLAIN AND SANDHILLS...IF BANDS BECOME ESTABLISHED FARTHER NW...WATCH MAY BE NEEDED IN SECTIONS OF THE PIEDMONT. WHILE WIND SPEEDS REACHING/EXCEEDING ADVISORY NOT EXPECTED...SATURATED TOP SOIL AND PROLONG WIND SPEEDS 20MPH WITH GUSTS 30-35 MAY CAUSE TREES TO TOPPLE IN A FEW SPOTS. HAVE HIGHLIGHTED THIS IN SPS. SYSTEM OCCLUDES WED NIGHT INTO THU AND LIFTS SLOWLY N-NE. THUS EXPECT RAIN TO GRADUALLY TAPER OFF W-E ACROSS CENTRAL NC WED NIGHT INTO ERLY THU. CYCLONIC FLOW WILL KEEP SKIES OVERCAST FOR A LARGE PART OF CENTRAL NC THU WITH GRADUALLY CLEARING FROM THE SW EXPECTED THU NIGHT INTO FRI. MAX TEMPS WILL REMAIN WELL BELOW SEASONAL NORMS WED AND THU THEN RECOVER TO NEAR NORMAL LEVELS FRI. LONG TERM /FRIDAY NIGHT THROUGH TUESDAY/... NOTICEABLE CHANGE IN THE SENSIBLE WEATHER DURING THE EXTENDED WILL BE THE MODERATING TEMPS. MEDIUM RANGE GUIDANCE SUGGEST A DRY AND MILD WEATHER REGION SHAPING UP FOR THE SE U.S. AS MID/UPPER LEVEL RIDGE DEVELOPS OVER REGION IN RESPONSE TO A TROUGH DIGGING OVER THE WESTERN U.S. THE ECMWF AND GFS DIFFER HOWEVER ON THE AMPLIFICATION OF THE RIDGE WITH THE ECMWF MUCH STRONGER COMPARED TO THE GFS. THE ECMWF IS ADVERTISING H5 HEIGHT VALUES ABOUT 100M ABOVE NORMAL. THE LESS AMPLIFIED GFS (ACTUALLY MORE ZONAL FLOW THAN A AMPLIFY RIDGE) SUGGEST HEIGHTS ABOUT 50M HIGHER THAN NORMAL. WHILE THE POTENTIAL EXISTS FOR MAX TEMPS TO BE WELL ABOVE NORMAL (10+ DEGREES) BY EARLY NEXT WEEK...FAVOR A CONSERVATIVE ROUTE. THUS WILL ADVERTISE MAX TEMPS SUN-TUE 4-7 DEGREES ABOVE NORMAL. BESIDES...PLENTY OF TIME TO FINE TUNE BETWEEN NOW AND THEN. WEATHER SHOULD REMAIN DRY THROUGH TUE. A MID LEVEL S/W PROGGED TO MOVE ACROSS THE GREAT LAKES TOWARD NEW ENGLAND TUE INTO WED. THIS FEATURE MAY DRAG A COLD FRONT TOWARD/ACROSS THE AREA BY MID WEEK. DUE TO TIMING ISSUES...WILL KEEP POPS BELOW 20% FOR TUE. -WSS AVIATION... INTENSE LOW PRESSURE CHURNS OFF THE GA COAST THROUGH THE PERIOD PRODUCING A BROAD FLOW OF AIR FROM THE NORTHEAST OFF THE ATLANTIC INTO CENTRAL NC. STRONG AND GUSTY SURFACE WINDS FROM THE NORTHEAST WILL PERSIST OVER CENTRAL NC. CLOUD BASES OF 5 TO 10 THSD FT THIS AFTERNOON WILL DECREASE TO BETWEEN 2 AND 4 THSD FT THIS EVENING WITH OCNL VSBY 4 TO 6 MI IN RAIN AND CONTINUE TONIGHT. CONDITIONS WILL DECREASE TO IFR IN LOWER STRATUS AND MODERATE TO POSSIBLY HEAVY RAIN OVER KFAY...KRWI...AND KRDU TOWARD DAYBREAK WED AND CONTINUE THROUGH WED MORNING. -RFG && .RAH WATCHES/WARNINGS/ADVISORIES... FLOOD WATCH FOR NCZ007>011-021>028-038>043-073>078-083>086-088- 089 UNTIL 7 PM WEDNESDAY. WIND ADVISORY FOR NCZ007>011-021>028-038>043-073>078-083>086- 088-089 UNTIL 7 PM WEDNESDAY. && SYNOPSIS/ SHORT TERM...BADGETT/GIH/BSD
Hazardous weather outlook, Nov 21, 5:44 AM EST, 15 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RALEIGH NC 544 AM EST TUE NOV 21 2006 NCZ007>011-021>028-038>041-043-073>076-083-084-221045- PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-FORSYTH-GUILFORD-ALAMANCE- ORANGE-DURHAM-FRANKLIN-NASH-EDGECOMBE-DAVIDSON-RANDOLPH-CHATHAM- WAKE-WILSON-STANLY-MONTGOMERY-MOORE-LEE-ANSON-RICHMOND- 544 AM EST TUE NOV 21 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT A DEVELOPING LOW PRESSURE SYSTEM ALONG THE SOUTHEAST ATLANTIC COAST WILL BRING RAIN AND GUSTY WINDS TO PORTIONS OF CENTRAL NORTH CAROLINA TODAY AND TONIGHT. LIGHT RAIN IS EXPECTED TO BEGIN OVER THE AREA DURING THE AFTERNOON. THE THREAT OF RAIN WILL INCREASE TONIGHT. ADDITIONALLY...NORTHEAST WINDS WILL INCREASE TO 20 TO 25 MPH WITH GUSTS UP TO 35 MPH IN THE AFTERNOON CONTINUING INTO WEDNESDAY. THE BEST CHANCE FOR RAIN AND STRONGEST WINDS WILL BE MORE LIKELY OVER THE EASTERN PIEDMONT AND COASTAL PLAIN ALONG AND SOUTH OF HIGHWAY 1. MOTORISTS SHOULD BE ALERT AS THERE IS THE POTENTIAL FOR BRIEF INSTANCES OF HANDLING DIFFICULTY...ESPECIALLY OPERATORS OF HIGH PROFILE VEHICLES. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY WEDNESDAY THROUGH THURSDAY NIGHT... THE THREAT OF RAIN AND STRONG WINDS WILL CONTINUE OVER PORTION OF THE AREA...ESPECIALLY OVER THE EASTERN PIEDMONT AND COASTAL PLAIN IN RESPONSE TO LOW PRESSURE ALONG THE COAST. WIND GUSTS UP TO 30 TO 35 MPH ARE POSSIBLE WEDNESDAY INTO EARLY THURSDAY. FRIDAY THROUGH MONDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER NETWORK ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT. HOWEVER SPOTTERS SHOULD MONITOR WEATHER CONDITIONS CLOSELY TODAY AND TONIGHT. NCZ042-077-078-085-086-088-089-221045- JOHNSTON-HARNETT-WAYNE-SCOTLAND-HOKE-CUMBERLAND-SAMPSON- 544 AM EST TUE NOV 21 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT A DEVELOPING LOW PRESSURE SYSTEM ALONG THE SOUTHEAST ATLANTIC COAST WILL BRING RAIN AND GUSTY WINDS TO THE AREA TODAY AND TONIGHT. RAIN WILL CONTINUE TO OVER SPREAD THE AREA THIS MORNING BECOMING MORE WIDESPREAD THIS AFTERNOON...CONTINUING TONIGHT. ADDITIONALLY...NORTHEAST WINDS WILL INCREASE TO 20 TO 25 MPH WITH GUSTS UP TO 35 MPH IN THE AFTERNOON CONTINUING TONIGHT. THERE IS THE POTENTIAL FOR LOCALLY HEAVY RAINS TONIGHT. RECENT RAINS HAVE ELEVATED SOME RIVER LEVELS IN THE AREA. THUS ADDITIONAL LOCALLY HEAVY RAINS TONIGHT WILL CAUSE RIVER LEVELS TO RISE FURTHER AND MAY CAUSE OTHER AREAS TO EXPERIENCE FLOODING. STRONG WINDS ACROSS THE AREA MAY CAUSE MOTORISTS TO EXPERIENCE BRIEF INSTANCES OF HANDLING DIFFICULTY...ESPECIALLY OPERATORS OF HIGH PROFILE VEHICLES. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY WEDNESDAY THROUGH THURSDAY NIGHT... THE THREAT OF LOCALLY HEAVY RAIN AND STRONG WINDS WILL CONTINUE OVER PORTIONS OF THE AREA...ESPECIALLY OVER THE SOUTHERN COASTAL PLAIN AND EASTERN SANDHILLS IN RESPONSE TO LOW PRESSURE ALONG THE COAST. WIND GUSTS UP TO 30 TO 35 MPH ARE POSSIBLE WEDNESDAY INTO EARLY THURSDAY. FRIDAY THROUGH MONDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER NETWORK ACTIVATION MAY BE NEEDED LATER TODAY AND TONIGHT. SPOTTERS SHOULD MONITOR THE LATEST WEATHER FORECASTS CLOSELY. RA
Nearby
Wind Advisories in North Carolina, 2006Every wind advisory in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.